Alert archive / North Carolina / Beach Hazards Statements in 2018
Beach Hazards Statement 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at May 28, 2018, 8:13 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2018, 8:13 PM EDT (00:13 UTC)
- Expired
- May 29, 2018, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
586 WHUS42 KMHX 290013 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 813 PM EDT Mon May 28 2018 ...HIGH RIP CURRENT RISK TUESDAY FOR THE BEACHES FROM CAPE HATTERAS TO SURF CITY... .Strong long period swell will develop across the North Carolina coast south of Cape Hatteras, and will bring a high risk of rip currents to beachgoers. NCZ095-098-103-104-291215- /O.NEW.KMHX.BH.S.0010.180529T0013Z-180530T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 813 PM EDT Mon May 28 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Tuesday evening. * HAZARDS...A high risk of rip currents * LOCATIONS...Along the beaches from Cape Hatteras south to Surf City. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
3 follow-up statements
415 WHUS42 KMHX 290703 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 303 AM EDT Tue May 29 2018 ...HIGH RIP CURRENT RISK TODAY FOR THE BEACHES FROM CAPE HATTERAS TO SURF CITY... .Southeasterly swell combined with onshore winds and high astronomical tides, will bring a high risk of rip currents to the beaches south of Cape Hatteras today. NCZ095-098-103-104-300000- /O.CON.KMHX.BH.S.0010.000000T0000Z-180530T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 303 AM EDT Tue May 29 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...A high risk of rip currents. * LOCATIONS...Along the beaches from Cape Hatteras to Surf City. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2 pm this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
202 WHUS42 KMHX 291517 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1117 AM EDT Tue May 29 2018 ...HIGH RIP CURRENT RISK TODAY FOR THE BEACHES FROM CAPE HATTERAS TO SURF CITY... .Southeasterly swell combined with onshore winds and high astronomical tides, will bring a high risk of rip currents to the beaches south of Cape Hatteras today. NCZ095-098-103-104-300000- /O.CON.KMHX.BH.S.0010.000000T0000Z-180530T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 1117 AM EDT Tue May 29 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FROM CAPE HATTERAS TO SURF CITY... * HAZARDS...A high risk of rip currents. * LOCATIONS...Along the beaches from Cape Hatteras to Surf City. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2 pm this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
913 WHUS42 KMHX 300005 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 805 PM EDT Tue May 29 2018 ...HIGH RIP CURRENT RISK WEDNESDAY FOR THE BEACHES FROM CAPE HATTERAS TO SURF CITY... .Southeasterly swell combined with onshore winds and high astronomical tides, will bring a high risk of rip currents to the beaches south of Cape Hatteras tomorrow. NCZ095-098-103-104-301215- /O.EXP.KMHX.BH.S.0010.000000T0000Z-180530T0000Z/ /O.NEW.KMHX.BH.S.0011.180530T0005Z-180531T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 805 PM EDT Tue May 29 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Wednesday evening. * HAZARDS...A high risk of rip currents. * LOCATIONS...Along the beaches from Cape Hatteras to Surf City. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2:30 pm Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 28, 6:35 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 28, 6:35 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
635 PM EDT Mon May 28 2018
.SYNOPSIS...
High pressure will remain over the western Atlantic through
the week. Subtropical Storm Alberto will move into the Gulf
States this evening and move slowly north during the week. The
circulation around these systems will produce a deep supply of
tropical moisture leading to unsettled weather across the area
through mid week. More typical scattered afternoon storms are
expected late week. The remnant upper low may drift back towards
the Eastern Seaboard by late next weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 630 PM Monday...Band of heavier showers sliding to the NE
grad with precip cvrg and intensity much less well inland. Have
lowered init pops inland a bit and grad move this E thru the
evening. May be able to drop FFA a bit sooner inland but will
leave up for now and cont to monitor rdr trends. Widespread
locally heavy rain will cont over the NE tier thru the evening.
Prev disc...The FFA will continue through midnight. Plume of
tropical moisture with extreme PW values in excess of 2" will
continue over Eastern NC tonight with upper diffluence and warm
advection producing sufficient lift to generate frequent
showers/possible thunderstorms with torrential downpours through
the evening hours. Through mid afternoon the heaviest rains
have fallen along and south of Highway 70 with widespread 1 to 3
inch totals and some radar estimated heavier amounts. This rain
will continue over the area this evening with additional 1-2
inch amounts possible. The high resolution models indicated the
widespread precipitation tapering off overnight but still
indicate deep moisture so will continue previous forecast of
decreasing PoPs to chance inland- likely coast. Lows will be in
the low to mid 70s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
As of 330 PM Monday...Tropical moisture remains in place with
PW values AOA 2". A surface boundary develops over the coastal
plain and extends west to the remnants of Alberto and could act
as focus for enhanced convection. In addition the nose of a
moderately strong LLJ will be impinging on 1000-850MB stationary
front laying across the NC/VA border area. All these point to
the continued potential for heavy rains but the flood threat
should be more localized. MOS PoPs remain high in the
categorical range. Highs will be in the low to mid 80s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 330 PM Mon...Main story will be unsettled weather with
frequent showers with occasional heavy downpours leading to
possibility of urban and poor drainage flooding through mid
week.
Wednesday...This period overall still looks unsettled, as PW's
remain aoa the climatological max for late Spring, 2 - 2.25
inches. Broad cyclonic flow will persist with pieces of energy
from the remnant tropical system over the OH/TN Valley. Best
chances for showers and storms will be during the daytime as
diurnal destabilization occurs, and will continue likely PoPs.
Chances a bit less than on Tue, though enough to warrant a
60-70% mention as layer moisture streamline convergence quite
high across E NC. Area will be in marginal threat of excessive
rainfall. Temps will be quite warm, with highs into 80s and lows
in the low/mid 70s.
Thursday through Friday...Have lowered pops a bit for Thur and
Fri, as the main lift and forcing retreat to the north and west
of E NC, and we establish more of a summer time regime of sct
thunderstorms inland, with lesser chances on the coast. Best
chances will be during the afternoon during peak heating, then
diminishing pops to 20% overnight. It will be getting quite hot,
with high temps in the upper 80s to near 90 interior to low/mid
80s coast. Coupled with dewpoints in the low/mid 70s, it will
feel like the heat of the summer with heat indices well into the
90s, possibly approaching 100 on Friday. Lows continue
extremely warm as well, in the low/mid 70s.
Next Weekend, 28/00Z operational suite of the ECM/GFS/CMC all
indicate the upr low that had retreated north and west to
drop south and east towards the Mid Atlantic and Southeast
states with eventual sfc cyclogenesis near or off the East
Coast, though ensemble members diverge on depth and timing of
the system. For this reason, will forecast chc pops this period,
with highest chances again focused during the daytime hours
when destabilization occurs as the atms will be quite unstable
each day. Temps remain very summery with highs in the mid/upr
80s interior to low/mid 80s coast.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
Short Term /through Tuesday/...
As of 630 PM Monday...Confident will see mainly sub VFR tonight
into Tue but tough to determine if will be IFR or MVFR. Appears
the more widespread and heavier shra will be sliding E of taf
sites this evening. Low lvls remain saturated favoring low
clouds. Seeing more E flow well inland with SE cst and may see
a bit better chc of IFR well inland init with the E
wind...later tonight all areas become more SE to S making Cig
hgt difficult and will likely bounce between IFR and MVFR. On
Tue expect good cvrg of shra again with pred MVFR cigs.
Long Term /Tuesday night through Saturday/...
As of 330 PM Mon...Ocnl sub VFR will continue through mid week
as a tropical air mass will remain in place with mainly diurnal
showers and storms each day, highest chances Wed. Overnight
period may produce fog and low stratus as the atms remains very
moist.
&&
.MARINE...
Short Term /through Tuesday/...
As of 630 PM Monday...SE to S winds mainly 10 to 20 kts
currently will become more SSW overnight. Long fetch will keep
seas elevated aoa 6 ft outer central and srn wtrs.
Prev disc...Continue the SCA south of Oregon Inlet. Southerly
flow 15 to 20 kt with occasional gusts to 25 kt will continue
through Tuesday morning the diminish to 15 kt mid to late
afternoon. 5 to 8 ft seas will continue through Tuesday morning
then begin to subside late.
Long Term /Tuesday night through Saturday/...
As of 330 PM Mon...Elevated seas may persist over the outer
waters until late Tue night, otherwise mainly southerly flow 15
kt or less is expected through the period. Exception is Wed over
the northern waters/Alb Sound where a boundary may drift south
and briefly turn the flow to E-SE but speeds should be light
if/when this occurs. 3-5 ft seas Wed will subside to 2-4 ft Thu
through Sat. Best chances for showers and storms will be Wed,
then rain chances decrease quite significantly over the waters
Thu and Fri.
&&
.EQUIPMENT...
As of 330 PM Monday...KMHX radar is down until further notice,
awaiting parts.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch until midnight EDT tonight for NCZ029-
044>047-079>081-090>095-098-103-104.
MARINE...Small Craft Advisory until 2 PM EDT Tuesday for AMZ152-154.
Small Craft Advisory until 5 AM EDT Wednesday for AMZ156-158.
&&
SYNOPSIS...JME
NEAR TERM...RF/JME
SHORT TERM...JME
LONG TERM...JME/TL
AVIATION...RF/TL
MARINE...RF/JME/TL
EQUIPMENT...MHXHazardous weather outlook, May 28, 4:50 AM EDT, 15 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 450 AM EDT Mon May 28 2018 NCZ029-044>047-079>081-090>094-290900- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 450 AM EDT Mon May 28 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of moderate to occasionally heavy rain will produce a threat of localized flooding across Eastern North Carolina into Wednesday. In addition, river flooding may become an issue later in the week. Residents that live near or in flood prone or low-lying areas, should monitor the forecast closely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-103-104-290900- Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 450 AM EDT Mon May 28 2018 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of moderate to occasionally heavy rain will produce a threat of localized flooding across Eastern North Carolina into Wednesday. In addition, river flooding may become an issue later in the week. Residents that live near or in flood prone or low-lying areas, should monitor the forecast closely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:48 PM EDT | Areal Flood Advisory | MHX | Onslow | 87 min |
Nearby
Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.